MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number 3545480
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Cyst(s) (1800); Swollen Lymph Nodes/Glands (4432); Breast Discomfort/Pain (4504)
Date of Event 09/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: symptomatic rupture, breast pain, swollen lymph node, breast cyst.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a female patient underwent a breast augmentation primary with a mentor memorygel, 480cc silicone breast implant, experienced left sided symptomatic rupture, breast pain, lymphadenopathy, breast cyst, and right sided device migration post-operatively.The patient reported rupture - possible cyst , lymph nodes, device migrating, breast has changed, painful at times, breasts are softer, and shooting pain at certain areas.As a result, patient scheduled for bilateral removal on (b)(6) 2023.This report relates to the left-side.
 
Additional Manufacturer Narrative
Additional information received on december 8, 2023 indicated that date of implantation updated to (b)(6) 2017, date of event: mammogram & ultrasound examinations confirm left rupture on (b)(6) 2023, and date of removal updated to (b)(6) 2023.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Per additional information received on (b)(6) 2023 indicated that the patient underwent bilateral removals , left breast partial capsulectomy and lateral and inferior capsulotomy.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Suspect device received on january 04, 2024.Device evaluation completed on january 16, 2024.The product was returned to mentor for evaluation.Mentor conducted a visual inspection and microscopic examination of the returned device.Visual analysis of the returned sample revealed that the siltex uhp 480cc breast implant was found to be ruptured.Additionally, an area of siltex cracking was observed on the edges of the tear.A microscopic examination was performed and no instrument damage was observed at the edges of the tear.The evaluation determined that the possible cause of the rupture is consistent with normal wear.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Siltex cracking is ultimately a result of high stresses.Lymphadenopathy or palpable lymph nodes may be the result of bacterial or viral infection, neoplasm (primary or metastatic), or as the result of an idiopathic inflammatory process or foreign body reaction.There have been reports regarding movements of silicone gel material to lymph nodes even with or without evident of rupture leading to lymphadenopathy.A number of epidemiology studies have evaluated large populations of women with breast implants from a variety of manufacturers and implant models.The studies do not, taken together, support an association of breast implants and a diagnosed rheumatic disease.Other than one study, these studies do not distinguish whether the women had ruptured or intact implants.Because there were no supporting pathology reports or physician consultation summaries forwarded to product evaluation, we are unable to confirm the presence of or the possible etiology of the reported lymphadenopathy.Lymphadenopathy is a known complication associated with this surgery and is referenced in our current product insert data sheet.Most women undergoing augmentation or reconstruction with a mammary prosthesis will experience some pain postoperatively.While pain normally subsides in most women as they heal from surgery, it can become a chronic problem in other women.Chronic pain can be associated with a variety of factors.Pain is a known complication associated with these devices and is referenced in our current product insert data sheet.A breast cyst is a fluid-filled sac within the breast.One breast can have one or more breast cysts.They are often described as round or oval lumps with distinct edges.Breast cysts are usually and typically do not require treatment, but they can be drained using fine needle aspiration if the cyst is large or uncomfortable.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.No corrective and preventive action (capa) is required now.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key18017043
Report Number1645337-2023-12765
Device Sequence Number18051872
Product Code FTR
UDI-Device Identifier00081317007173
UDI-Public00081317007173
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2021
Device Catalogue Number3545480
Device Lot Number7300410
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer12/08/2023
12/11/2023
01/04/2024
Initial Report FDA Received Date10/26/2023
Supplement Report FDA Received Date12/12/2023
12/14/2023
01/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite